Texas, 2016Damaging Wind in Texas, March 24, 2016
March 24, 2016 · NWS LCH · 1 event in 1 county or zone
A cold front moved through the region during the morning of the 24th. An isolated severe storm developed over Orange County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the region during the morning of the 24th. An isolated severe storm developed over Orange County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 24, 3:05 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 24, 3:05 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
405 AM CDT THU MAR 24 2016
.DISCUSSION...
REGIONAL 88DS SHOW A BROKEN LINE OF SHOWERS WITH EMBEDDED
STRONG/SEVERE THUNDERSTORMS IN ASSOCIATION WITH AN ADVANCING COLD
FRONT STRETCHING FROM THE ARKLATEX THROUGH DEEP ERN TX TO THE HILL
COUNTRY ATTM. THIS ACTIVITY WILL CONTINUE PUSHING EWD INTO A
MODESTLY UNSTABLE AND VERY MOIST AIRMASS OVER SERN TX/SWRN LA.
FORECAST SOUNDINGS INDICATE SOME LOW-LEVEL SHEAR ALONG WITH GOOD
LAPSE RATES ALOFT...MAIN QUESTIONS REMAIN JUST HOW UNSTABLE WILL
WE GET PRIOR TO ONSET OF CONVECTION ALONG WITH BEST DYNAMICS
PROGGED TO STAY NORTH OF THE FORECAST AREA IN CLOSER PROXIMITY TO
CLOSED LOW ALOFT. PREVIOUS SPC DAY 1 OUTLOOK CARRIED THE WRN 2/3
OF THE FORECAST AREA IN AT LEAST A MARGINAL RISK...WHILE LATEST
DAY 1 HAS PRETTY MUCH THE ENTIRE AREA IN THE MARGINAL CATEGORY.
CERTAINLY SHOWERS AND STORMS LOOK LIKE AN EXCELLENT BET THROUGH
THE MORNING HOURS AS THE FRONT PASSES...FOR NOW WILL NOT BE
INSERTING AN SEVERE MENTION DUE TO AFOREMENTIONED QUESTIONS BUT
WILL ADDRESS SEVERE POTENTIAL IN MORNING HAZARDOUS WEATHER
OUTLOOK.
PRECIP WILL QUICKLY DEPART THE AREA DURING THE LATE MORNING/EARLY
AFTERNOON HOURS WITH FROPA...BEFORE DRIER/COOLER AIR MOVES IN
BEHIND IT. THE FRONT IS PROGGED TO STALL OVER THE NRN GULF SO SOME
SHOWER ACTIVITY/ISOLATED STORMS WILL LINGER OVER THE COASTAL
WATERS THROUGH TONIGHT. SKIES WILL CLEAR AND DEVELOPING CAA WILL
ALLOW MINS TONIGHT TO FALL BACK TO A CAT OR TWO BELOW LATE MARCH
NORMS. THANKS TO THE COOL START AND SFC HIGH PRESSURE DRIFTING
OVER THE FORECAST AREA TOMORROW...MAXES WILL ALSO RUN SLIGHTLY
BELOW NORMAL FOR FRIDAY.
INTO THE WEEKEND THE HIGH IS PROGGED TO PUSH EWD WHICH WILL ALLOW
THE OLD FRONT TO BEGIN LIFTING BACK NWD OVER THE AREA. A FEW
SHOWERS WILL BE POSSIBLE MAINLY OVER LOWER ACADIANA FOR
SATURDAY...WITH THE BULK OF THE REGION SEEING A RETURN OF RAIN
CHANCES SATURDAY NIGHT AS THE NEXT IMPULSE ALOFT PASSES AND HELPS
SPIN UP A SFC LOW OVER THE GULF JUST OFFSHORE SWRN/S-CNTL LA. SPC
CURRENTLY HAS THE ERN 2/3 OF THE FORECAST AREA IN A MARGINAL RISK
FOR THIS ACTIVITY...STAY TUNED. POPS REMAIN IN THE GOOD
CHANCE/LIKELY AREA THROUGH SUNDAY BEFORE THE TROF AXIS ALOFT
SWINGS THROUGH AND PUSHES EVERYTHING OFF TO THE EAST.
THE DRY PERIOD LOOKS TO BE RATHER BRIEF AS A PROGRESSIVE PATTERN
BRINGS OUR NEXT WEATHER-MAKER...IN THE FORM OF ANOTHER SRN STREAM
SHORTWAVE/ASSOCIATED SFC LOW...ACROSS THE AREA TUESDAY INTO
WEDNESDAY.
&&
.MARINE...
CAUTION HEADLINES ON THE OUTER COASTAL WATERS HAVE BEEN EXTENDED
THROUGH TONIGHT AS DEVELOPING OFFSHORE FLOW ALLOWS SEAS TO REMAIN
ELEVATED. ANOTHER ROUND OF STRONGER WINDS LOOKS POSSIBLE SUNDAY
NIGHT INTO MONDAY WITH THE NEXT FRONTAL PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 69 44 68 47 / 80 0 0 10
LCH 74 46 71 51 / 80 0 0 10
LFT 75 49 70 53 / 80 10 0 10
BPT 73 46 72 53 / 70 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR GMZ455-470-
472-475.
SMALL CRAFT EXERCISE CAUTION UNTIL 7 AM CDT THIS MORNING FOR
GMZ450-452.
&&
25Hazardous weather outlook, Mar 24, 4:53 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
553 AM CDT THU MAR 24 2016
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
553 AM CDT THU MAR 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT...SET TO
CROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA THIS MORNING INTO
EARLY AFTERNOON. A FEW OF THESE STORMS COULD BECOME STRONG TO
SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS...LARGE
HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING.
SHOWERS AND STORMS WILL GRADUALLY END FROM WEST-TO-EAST...EXITING
LOWER ACADIANA BY MID-AFTERNOON. THE RAIN WILL BE REPLACED BY
CLEARING SKIES AND COOLER TEMPERATURES...WITH LOWS TONIGHT
EXPECTED TO BE AROUND 5 DEGREES BELOW THE CLIMATOLOGICAL NORMALS
FOR LATE MARCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AFTER DRY WEATHER LINGERS FRIDAY INTO SATURDAY...ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP SATURDAY NIGHT
INTO SUNDAY AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE NORTHWEST
GULF AND MOVES INLAND ACROSS SOUTHERN LOUISIANA. AT THIS TIME
SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. ADDITIONAL
SHOWERS AND STORMS LOOK POSSIBLE DURING THE MID-WEEK TIME FRAME
WITH YET ANOTHER FRONTAL PASSAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
GMZ430-432-435-450-452-455-470-472-475-251100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
553 AM CDT THU MAR 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER THE NORTHWEST GULF
AND INLAND LAKES AND BAYS INTO THIS AFTERNOON. THE STORMS WILL BE
ACCOMPANIED BY LOCALLY HIGHER WINDS AND SEAS...FREQUENT CLOUD-
TO-WATER LIGHTNING...AND REDUCED VISIBILITIES IN HEAVY RAINS.
MEANWHILE SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION BEYOND 20
NAUTICAL MILES AS WAVE HEIGHTS ARE EXPECTED TO RUN UP TO 6 FEET
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND STORMS ARE EXPECTED ON THE COASTAL WATERS AGAIN OVER
THE WEEKEND AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE NORTHWEST
GULF. ELEVATED NORTHERLY WINDS ARE ANTICIPATED BEHIND THE LOW ONCE
IT MOVES ASHORE OVER SOUTHERN LOUISIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
25
In the hours before
Special weather statement, Mar 24, 4:56 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 AM CDT THU MAR 24 2016
TXZ180-201-259-260-241145-
NORTHERN JASPER TX-TYLER TX-NORTHERN NEWTON TX-HARDIN TX-
556 AM CDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...NORTH
CENTRAL HARDIN...EAST CENTRAL JASPER AND NORTHWESTERN NEWTON COUNTIES
UNTIL 645 AM CDT...
AT 556 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOWN BLUFF TO NEAR
VILLAGE MILLS...AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...KIRBYVILLE...CALL...FRED...TOWN BLUFF...WARREN...
ROGANVILLE...VILLAGE MILLS...MT. UNION...MAGNOLIA SPRINGS...
SPURGER...FARRSVILLE...TROUT CREEK...JAMESTOWN...HOLLY SPRINGS...
BLEAKWOOD AND HILLISTER.
LAT...LON 3085 9435 3102 9374 3059 9379 3048 9445
TIME...MOT...LOC 1056Z 247DEG 34KT 3078 9426 3053 9437
06
Special weather statement, Mar 24, 5:15 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
615 AM CDT THU MAR 24 2016
TXZ201-215-241215-
JEFFERSON TX-HARDIN TX-
615 AM CDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND HARDIN COUNTIES
UNTIL 715 AM CDT...
AT 614 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARDIN TO 6 MILES
SOUTH OF ANAHUAC...AND MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...LUMBERTON...SILSBEE...KOUNTZE...SOUR LAKE...NOME...
SARATOGA...HAMSHIRE...BEVIL OAKS...CHINA...LA BELLE...BATSON AND
FANNETT.
LAT...LON 3049 9414 2972 9409 2961 9434 2989 9436
2989 9444 3011 9445 3011 9460 3031 9466
TIME...MOT...LOC 1114Z 249DEG 33KT 3021 9470 2967 9466
06Special weather statement, Mar 24, 5:48 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
648 AM CDT THU MAR 24 2016
LAZ030-041-073-TXZ201-215-216-259>262-241230-
WEST CAMERON LA-BEAUREGARD LA-CALCASIEU LA-NORTHERN JASPER TX-
JEFFERSON TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-ORANGE TX-
NORTHERN NEWTON TX-HARDIN TX-
648 AM CDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
SOUTHWESTERN BEAUREGARD AND WESTERN CALCASIEU PARISHES...ORANGE...
JEFFERSON...EAST CENTRAL HARDIN...SOUTHEASTERN JASPER AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 730 AM CDT...
AT 648 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BON WEIR TO STOWELL...
AND MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...
VIDOR...BRIDGE CITY...WEST ORANGE...VINTON...DEWEYVILLE...BON WEIR...
STARKS...CENTRAL GARDENS...HAMSHIRE...BUNA...FIELDS...EVADALE...CALL
AND DE QUINCY.
LAT...LON 2968 9435 2990 9434 3075 9382 3074 9328
2973 9377 2969 9384 2980 9391 2985 9379
2997 9376 3000 9379 2999 9386 2997 9384
2993 9386 2986 9393 2985 9392 2984 9395
2979 9395 2968 9385 2968 9402 2963 9417
TIME...MOT...LOC 1148Z 278DEG 26KT 3070 9371 2976 9437
06Thunderstorm Wind, Orange
- When
- March 24, 6:06 AM CST
- Where
- Orange County, 1.79 mi W of Orange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.100, -93.760
Multiple trees and limbs were blown down in Orange from a passing storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Alabama, March 24, 2016$202,000 · EF0 · 28 events
- Damaging Wind in Florida, March 24, 2016$145,000 · 60 kt wind · 1 event
- Flooding and Hail in Florida, March 24 to 28, 2016$57,000 · 1 in hail · 20 events
- Tornadoes and Damaging Winds in Indiana, March 24, 2016$75,000 · EF0 · 13 events
- Tornado in Michigan, March 24, 2016$100,000 · EF0 · 1 event
- Flash Flood and Damaging Wind in Florida, March 24, 2016$60,000 · 3 events
- Tornado and Damaging Winds in Louisiana, March 24, 2016$12,000 · EF1 · 3 events
- Damaging Winds and Lightning Strike in Florida, March 24 to 25, 2016$29,000 · 6 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, March 24, 201661 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 24 to 27, 20169 events
- Damaging Winds in Louisiana, March 24, 201652 kt wind · 8 events
- Damaging Winds and Lightning Strike in Texas, March 24, 2016$10,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625552.